Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 56, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 6, 2004, 1:46 PM EDT for Saint Johns County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2004, 1:46 PM EDT (17:46 UTC)
- Expired
- Jun 6, 2004, 2:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:28 AM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 6, 9:28 AM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 928 AM EDT SUN JUN 6 2004 .PUBLIC...CONVECTION OFF TO ANY EARLY START TODAY AS SCATTERED TSRA MOVE INLAND FROM THE GOMEX ACROSS OUR FL ZONES. THIS ACTIVITY IS BEING GENERATED BY MID LVL SHORT WAVE TROUGH OVER THE FL PANHANDLE AND SWLY FLOW CONVERGENCE ALONG THE COAST. WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER MUCH OF JAX COUNTY WARNING AREA (CWA) AND AN UPR LVL RIDGE AXIS OVER THE WESTERN FL PANHANDLE SLOWLY WEAKENING AS IT APPROACHES OUR WESTERN ZONES. THE MEAN LAYER BERMUDA RIDGE AXIS EXTENDS ACROSS THE FL STRAITS. THE KJAX SOUNDING CAME IN UNSTABLE WITH UNIDIRECTIONAL (SW) FLOW THROUGH 450 MB. TEMPS ARE ALREADY RISING INTO THE UPR 70S WITH DEW PTS IN THE LOWER 70S. PATCHY MORNING FOG IS GRADUALLY BURNING OFF AS INSOLATION INCREASES. FOR THE UPDATE...WILL REMOVE AFTN WORDING IN THE ZONES FOR CONVECTION AND UP TEMPS A TAD BASED ON MOS BEING JUST A DEG OR TWO LWR THAN OBS THE PAST COUPLE OF DAYS. DRY AIR ALOFT WILL LIMIT CONVECTIVE COVERAGE TO 30-40% WITH THE GREATEST CHC OVER OUR FL ZONES FROM JAX-LIVE OAK WHERE DEEPER MOISTURE RESIDES. EXPECT CONVERGENCE ALONG THE WEST COAST TO GRADUALLY WEAKEN THROUGH EARLY AFTN AS THE BERMUDA RIDGE SLOWLY SHIFTS NWD. THIS WILL VEER LOW LVL FLOW MORE WESTERLY AND SHIFT THE STRONGEST MOISTURE FLUX CONVERGENCE INTO OUR FL ZONES...MAINLY ACROSS THE SOUTHERN TIER. WILL ALSO HAVE A HIGHER CHC ALONG OUR FL EAST COAST ZONES LATE THIS AFTN DUE THE SEABREEZE INTERACTING WITH CONVECTION FROM THE WEST. && .MARINE...NO CHANGES PLANNED TO THE FORECAST. THE KING NEPTUNE (LOCAL CRAFT) REPORTED SSW WINDS 15 KTS ABOUT 12NM OFFSHORE OF MAYPORT AROUND 9 AM AND SEAS 2-3 FT. THIS IS RIGHT ON TRACK WITH THE CURRENT FORECAST. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ENYEDI/SHASHY
Hazardous weather outlook, Jun 6, 11:20 AM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1120 AM EDT SUN JUN 6 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071003- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1120 AM EDT SUN JUN 6 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA MAINLY OVER THE NORTHEAST FLORIDA COUNTIES WHERE THE SEABREEZE FRONTS AND DEEPER MOISTURE WILL EXIST. VERY HEAVY DOWNPOURS...STRONG WIND GUSTS...AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. STORMS WILL MOVE EAST AROUND 15 MPH. IF OUTDOORS THIS AFTERNOON...PLEASE SEEK SUBSTANTIAL SHELTER IF STORMS MOVE INTO YOUR AREA. REMEMBER...LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM AND GUSTY WINDS CAN PRECEDE ANY THUNDERSTORM AS IT MOVES INTO THE AREA. MARINERS... THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATER SAFETY FROM BOTH GUSTY WINDS AND LIGHTNING. YOUR BEST COURSE OF ACTION DURING THUNDERSTORMS IS TO SEEK SAFE HARBOR...BUT IF YOU ARE CAUGHT ON THE OPEN WATER...STAY BELOW DECK...IF POSSIBLE...AND AWAY FROM UNGROUNDED METAL OBJECTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/ARS
In the hours before
Special weather statement, Jun 6, 11:23 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1123 AM EDT SUN JUN 6 2004 FLZ022-023-030-031-036-061615- ALACHUA FL-BAKER FL-BRADFORD FL-COLUMBIA FL-UNION FL- 1123 AM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA... BRADFORD...UNION...BAKER AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1215 PM EDT... AT 1123 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF LULU...OR ABOUT 9 MILES NORTHWEST OF WORTHINGTON SPRINGS...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WORTHINGTON SPRINGS...OLENO STATE PARK...LULU...LA CROSSE...DUKES...OLUSTEE...BROOKER AND LAKE BUTLER THROUGH 1215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 6, 12:16 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1216 PM EDT SUN JUN 6 2004 FLZ023-030-031-036-040-GAZ164-061700- ALACHUA FL-BAKER FL-BRADFORD FL-CHARLTON GA-MARION FL-UNION FL- 1216 PM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA... BRADFORD...UNION...BAKER...MARION AND CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM EDT... AT 1216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 2 MILES EAST OF ELLERBEE EXTENDING SOUTH TOWARD SAMPSON DOWN TO FLEMINGTON...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STARKE...SANDERSON...RAIFORD...NEW RIVER...LAWTEY...JOHNSTOWN...ELLERBEE...GLEN ST. MARY...NEWMAN LAKE...AND MCINTOSH THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Local storm report, Jun 6, 12:25 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1225 PM EDT SUN JUN 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL GAINESVILLE 29.67N 82.34W
06/06/2004 < 0.75 INCH ALACHUA FL PUBLIC
&&
ARSSpecial weather statement, Jun 6, 12:30 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT SUN JUN 6 2004 FLZ025-032-037-061715- CLAY FL-DUVAL FL-PUTNAM FL- 1230 PM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...DUVAL AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 115 PM EDT... AT 1230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF KINGSLEY...OR ABOUT 12 MILES EAST OF RAIFORD...MOVING EAST AT 20 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS FROM BALDWIN TO MIDDLEBURG TO DOCTORS INLET...AND INTERLACHEN THROUGH 115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 6, 1:09 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 109 PM EDT SUN JUN 6 2004 FLZ040-061800- MARION FL- 109 PM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 200 PM EDT... AT 109 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF CITRA...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPARR...FORT MCCOY...CITRA...BURBANK...ANTHONY...ORANGE SPRINGS AND HOG VALLEY THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ADDITIONAL SHOWERS AND STORMS WILL FORM NEAR OCALA THROUGH 2 PM. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
Special weather statement, Jun 6, 1:28 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 128 PM EDT SUN JUN 6 2004 FLZ024-GAZ164-061830- CHARLTON GA-NASSAU FL- 128 PM EDT SUN JUN 6 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 230 PM EDT... AT 128 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUTER OF STRONG THUNDERSTORMS CENTERED 14 MILES SOUTHWEST OF HILLIARD...MOVING EAST AT 10 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND CALLAHAN...HILLIARD AND ST GEORGE THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:46 PM EDT | Special Marine Warning | JAX | 119 min | |
| Jun 6, 1:46 PM EDT | Special Marine Warning | JAX | 119 min | |
| Jun 6, 2:16 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 44 min |
| Jun 6, 2:34 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 41 min |
| Jun 6, 2:38 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 37 min |
| Jun 6, 2:51 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 24 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.